Closed timelike geodesics

Research output: Contribution to journalArticlepeer-review

31 Scopus citations


It is shown that every stable free t-homotopy class of closed timelike curves in a compact Lorentzian manifold contains a longest curve which must be a closed timelike geodesic. This result enables one to obtain a Lorentzian analogue of a classical theorem of Synge. A criterion for stability is presented, and a theorem of Tipler is derived as a special case of the result stated above.

Original languageEnglish (US)
Pages (from-to)379-388
Number of pages10
JournalTransactions of the American Mathematical Society
Issue number1
StatePublished - Sep 1984

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'Closed timelike geodesics'. Together they form a unique fingerprint.

Cite this